Alert archive / California / Wind Advisories in 2020
Wind Advisory 70, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Nov 13, 2020, 5:10 AM PST for Los Angeles County, California. It took effect at Nov 13, 2020, 5:00 PM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2020, 5:10 AM PST (13:10 UTC)
- In effect from
- Nov 13, 2020, 5:00 PM PST
- Expired
- Nov 14, 2020, 12:00 PM PST
- In force
- 19 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 1.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2023 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
992 WWUS76 KLOX 131310 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 510 AM PST Fri Nov 13 2020 CAZ039-052-140100- /O.NEW.KLOX.WI.Y.0070.201114T0100Z-201114T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 510 AM PST Fri Nov 13 2020 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PST SATURDAY... * WHAT...Areas of northwest to north winds 15 to 30 mph with gusts to 45 mph are expected. Winds will be strongest through and below passes and canyons. Isolated gusts to 55 mph are possible in the windiest locations, such as the hills above Refugio and Gaviota. * WHERE...Santa Barbara County South Coast and Santa Barbara County Mountains. * WHEN...From 5 PM this afternoon to 3 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for drivers of high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects, such as lawn furniture. && $$ CAZ053-054-140100- /O.NEW.KLOX.WI.Y.0070.201114T0600Z-201114T1800Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 510 AM PST Fri Nov 13 2020 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... * WHAT...Areas of northwest to north winds 20 to 30 mph with gusts to 45 mph are expected. Isolated gusts to 55 mph are possible in the windiest locations. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...From 10 PM this evening to 10 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for drivers of high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects, such as lawn furniture. && $$
7 follow-up statements
094 WWUS76 KLOX 132220 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 220 PM PST Fri Nov 13 2020 CAZ039-052-141100- /O.CON.KLOX.WI.Y.0070.201114T0100Z-201114T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 220 PM PST Fri Nov 13 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PST SATURDAY... * WHAT...Northwest to north winds 15 to 30 mph with gusts to 45 mph are expected. Isolated gusts to 55 mph are possible. * WHERE...Santa Barbara County South Coast and Mountains. Focused in the hills and canyons. * WHEN...From 5 PM this afternoon to 3 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for drivers of high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects, such as lawn furniture. && $$ CAZ053-054-141130- /O.CON.KLOX.WI.Y.0070.201114T0600Z-201114T1800Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 220 PM PST Fri Nov 13 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... * WHAT...Areas of northwest to north winds 20 to 30 mph with gusts to 45 mph are expected. Isolated gusts to 55 mph are possible. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...From 10 PM this evening to 10 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for drivers of high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects, such as lawn furniture. && $$ RK
517 WWUS76 KLOX 140157 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 557 PM PST Fri Nov 13 2020 CAZ039-052-141100- /O.CON.KLOX.WI.Y.0070.000000T0000Z-201114T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 557 PM PST Fri Nov 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY... * WHAT...Northwest to north winds 15 to 30 mph with gusts to 45 mph are expected. Isolated gusts to 55 mph are possible. * WHERE...Santa Barbara County South Coast and Mountains. Focused in the hills and canyons. * WHEN...From 5 PM this afternoon to 3 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for drivers of high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects, such as lawn furniture. && $$ CAZ053-054-141100- /O.CON.KLOX.WI.Y.0070.201114T0600Z-201114T1800Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 557 PM PST Fri Nov 13 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... * WHAT...Areas of northwest to north winds 20 to 30 mph with gusts to 45 mph are expected. Isolated gusts to 55 mph are possible. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...From 10 PM this evening to 10 AM PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for drivers of high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects, such as lawn furniture. && $$
976 WWUS76 KLOX 140821 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1221 AM PST Sat Nov 14 2020 CAZ059-141630- /O.EXA.KLOX.WI.Y.0070.000000T0000Z-201114T1800Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 1221 AM PST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Areas of west to northwest winds 20 to 30 mph with gusts to 50 mph are expected. Isolated gusts to 60 mph are possible, mainly west of Highway 14 until daybreak. * WHERE...Antelope Valley. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for drivers of high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Also, be prepared to encounter local blowing dust, which can reduce visibilities to near zero. Secure outdoor objects, such as lawn furniture. && $$ CAZ039-052-141100- /O.CON.KLOX.WI.Y.0070.000000T0000Z-201114T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1221 AM PST Sat Nov 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST EARLY THIS MORNING... * WHAT...Northwest to north winds 15 to 30 mph with gusts to 45 mph are expected. Isolated gusts to 55 mph are possible. * WHERE...Santa Barbara County South Coast and Mountains. Focused in the hills and canyons. * WHEN...Until 3 AM PST early this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for drivers of high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects, such as lawn furniture. && $$ CAZ053-054-141630- /O.CON.KLOX.WI.Y.0070.000000T0000Z-201114T1800Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1221 AM PST Sat Nov 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Areas of northwest to north winds 20 to 30 mph with gusts to 45 mph are expected. Isolated gusts to 55 mph are possible. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for drivers of high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects, such as lawn furniture. && $$
330 WWUS76 KLOX 141112 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 312 AM PST Sat Nov 14 2020 CAZ039-052-141215- /O.EXP.KLOX.WI.Y.0070.000000T0000Z-201114T1100Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 312 AM PST Sat Nov 14 2020 ...WIND ADVISORY HAS EXPIRED... Northwest to north winds will continue to diminish this morning. Local gusts to 40 mph may linger across the western portion this morning. $$ CAZ053-054-141800- /O.CON.KLOX.WI.Y.0070.000000T0000Z-201114T1800Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 312 AM PST Sat Nov 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Areas of northwest to north winds 20 to 30 mph with gusts to 45 mph are expected. Isolated gusts to 55 mph are possible. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for drivers of high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects, such as lawn furniture. && $$ CAZ059-141800- /O.CON.KLOX.WI.Y.0070.000000T0000Z-201114T1800Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 312 AM PST Sat Nov 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Areas of west to northwest winds 20 to 30 mph with gusts to 50 mph are expected. Isolated gusts to 60 mph are possible, mainly west of Highway 14 until daybreak. * WHERE...Antelope Valley. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for drivers of high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Also, be prepared to encounter local blowing dust, which can reduce visibilities to near zero. Secure outdoor objects, such as lawn furniture. && $$ Hall
636 WWUS76 KLOX 141331 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 531 AM PST Sat Nov 14 2020 CAZ088-142000- /O.EXB.KLOX.WI.Y.0070.000000T0000Z-201114T2000Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 531 AM PST Sat Nov 14 2020 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... * WHAT...Areas of northwest to north winds 15 to 25 mph with gusts to 40 mph are expected. Isolated gusts to 45 mph are possible. * WHERE...Santa Clarita Valley. * WHEN...Until noon PST today. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for drivers of high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affect by gusty cross winds. This includes Interstate 5 and Highways 14 and 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ053-054-142000- /O.EXT.KLOX.WI.Y.0070.000000T0000Z-201114T2000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 531 AM PST Sat Nov 14 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... * WHAT...Areas of northwest to north winds 20 to 30 mph with gusts to 45 mph are expected. Isolated gusts to 55 mph are possible. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until noon PST today. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for drivers of high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects, such as lawn furniture. && $$ CAZ059-141800- /O.CON.KLOX.WI.Y.0070.000000T0000Z-201114T1800Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 531 AM PST Sat Nov 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Areas of west to northwest winds 20 to 30 mph with gusts to 50 mph are expected. Isolated gusts to 60 mph are possible, mainly west of Highway 14 until daybreak. * WHERE...Antelope Valley. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for drivers of high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Also, be prepared to encounter local blowing dust, which can reduce visibilities to near zero. Secure outdoor objects, such as lawn furniture. && $$ Hall
943 WWUS76 KLOX 141813 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1013 AM PST Sat Nov 14 2020 CAZ088-141915- /O.CAN.KLOX.WI.Y.0070.000000T0000Z-201114T2000Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 1013 AM PST Sat Nov 14 2020 ...WIND ADVISORY IS CANCELLED... Winds have diminished below advisory levels but will remain breezy today. $$ CAZ059-141915- /O.EXP.KLOX.WI.Y.0070.000000T0000Z-201114T1800Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 1013 AM PST Sat Nov 14 2020 ...WIND ADVISORY HAS EXPIRED... Winds have dropped below advisory levels but will remain breezy today, especially western portions. $$ CAZ053-054-142000- /O.CON.KLOX.WI.Y.0070.000000T0000Z-201114T2000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1013 AM PST Sat Nov 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Areas of northwest to north winds 20 to 30 mph with gusts to 45 mph are expected. Isolated gusts to 50 mph are possible. * WHERE...Ventura County Mountains and Los Angeles County Mountains excluding the Santa Monica Range. * WHEN...Until noon PST today. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for drivers of high profile vehicles. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Roadways may be affected by gusty cross winds. This includes Highway 33 in Ventura County as well as Interstate 5 and Highway 14 in Los Angeles County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects, such as lawn furniture. && $$ Gomberg/Hall
856 WWUS76 KLOX 142003 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1203 PM PST Sat Nov 14 2020 CAZ053-054-142115- /O.EXP.KLOX.WI.Y.0070.000000T0000Z-201114T2000Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1203 PM PST Sat Nov 14 2020 ...WIND ADVISORY HAS EXPIRED... Winds have diminished below advisory levels across the mountains of Los Angeles and Ventura counties, however breezy conditions are expected to continue through tonight, with localized gusts as high as 45 mph in the Interstate 5 corridor. $$ Gomberg
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 13, 4:59 AM PST, 11 minutes earlier.
Area forecast discussion, Nov 13, 4:59 AM PST, 11 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
459 AM PST Fri Nov 13 2020
.SYNOPSIS...13/343 AM.
It will remain on the cool side through Saturday. Gusty northwest
to north winds will affect parts of the southern Santa Barbara
County this afternoon into tonight, and the Interstate 5 corridor
tonight into Saturday morning. It will be much warmer Sunday and
Monday with some gusty Santa Ana winds. Some cooling will begin
Tuesday, with more significant cooling Wednesday and Thursday.
&&
.SHORT TERM (TDY-SUN)...13/458 AM.
Except for some low clouds on southern portions of the Central
Coast and in the Santa Ynez Valley, across northern portions of
the Salinas Valley, and near the beaches of Los Angeles County.
skies were clear across the region this morning. Expect low clouds
to clear rather quickly today. However, interestingly, the local
WRF actually shows clouds increasing across L.A. County coastal
areas through sunrise, then lingering until late morning. At this
point, that seems unlikely. With an increase in onshore gradients,
and lowering heights/thicknesses on the backside of a weak trough
which moved through the area last evening, expect a few degrees
of cooling in most areas today, with max temps several degrees
below normal for mid November.
W to NW winds aloft will increase later today and tonight, and
N-S gradients will sharpen. This should allow for a period of
advisory level winds across southern SBA County late this
afternoon through late tonight, beginning across western
sections, then spreading eastward as the winds turn more north
to northeasterly late tonight. Also, expect NW to N winds
to reach advisory levels across the mtns of L.A. and VTU
Counties through the I-5 Corridor tonight into Sat morning. Have
issued Wind Advisories for these areas. Winds could approach
advisory levels across western portions of the Antelope Valley in
the foothills late this afternoon and evening, but at this point,
feel that winds that strong will be too localized to require an
advisory.
The low cloud forecast for tonight and Sat morning is a tricky
one, but the WRF shows clouds confined to coastal sections of
L.A. and possibly VTU Counties, and the southern Central Coast
and Santa Ynez Valley. Would not be surprised if most coastal
areas south of Pt. Conception remain clear, however. Moist
northerly flow will likely cause clouds to pile up on northern
slopes of the mtns of L.A. and VTU Counties and across interior
portions of SLO and SBA Counties tonight and Sat morning. Expect
skies to clear in most areas by mid to late morning Sat.
Some gusty north winds should spread into the valleys of L.A.
County and eastern VTU County on Sat and into the Santa Monicas,
but expect winds to remain below advisory levels. Expect a few
degrees of warming on Sat, especially in coastal and lower valley
areas.
An upper ridge will build into the region Sat night and Sunday,
and heights and thicknesses will rise. N-S gradients will likely
be strong enough for some gusty winds across portions of southern
SBA County again Sat night, and through the I-5 corridor, then
winds should begin to turn more northeasterly on Sunday. At this
point, it appears that winds may remain mostly below advisory
levels Sat night/Sun, but it could be close in some areas. Skies
will likely be clear Sat night and Sun. Expect significant
warming on Sunday, especially west of the mtns, with highs likely
rising to 80 degrees or higher in the warmest locations. Relative
humidities will drop, and the combination of breezy conditions and
low humidities will cause heightened fire danger.
.LONG TERM (MON-THU)...13/454 AM.
Heights and thicknesses will peak across the region Mon. This will
coincide with the strongest offshore gradients between KLAX and
KDAG, around 5 mb, according to the WRF and the EC. There will
likely be some gusty NE winds across portions of L.A. and VTU
Counties late Sun night/Mon morning, but upper support looks
minimal, so winds may remain below advisory levels in most areas.
Max temps should jump up several more degrees Mon especially west
of the mtns, and it should be the warmest day of the week in most
areas. However, the latest operational runs of the GFS and the EC
have trended slightly cooler than previous runs for Mon. Still,
the combination of warm, very dry and breezy conditions will
create heightened fire danger Mon, possibly briefly to red flag
conditions in some areas.
A broad trough will move into the eastern Pacific Tue. There are
some timing differences. The GFS is faster with it, knocking down
heights more significantly across the region Tue. Cooling is
expected on Tue, but the extent of the cooling is in question. The
EC suggests another rather warm day, with weak offshore flow to
start, while the latest run of the GFS shows significant cooling
as good onshore flow develops and heights fall more dramatically.
Beyond Tue, a steady cooling trend is likely Wed and Thu. Both the
00Z runs of the EC and the GFS showed a frontal system moving
into the West Coast early Wed, but both models showed it
dissipating before moving into region. Now, the 06Z run of the GFS
actually shows some rain surviving the trip into SLO and northern
SBA Counties Tue night and early Wed. For now, will keep the
forecast of cooler weather for Wed and Thu, with a good amount of
mid and high clouds across the region.
&&
.AVIATION...13/1205Z.
At 08Z, there was no marine layer at KLAX.
Low-to-moderate confidence in coastal terminals. High confidence
in valley and desert terminals.
There is a chance of LIFR to IFR conditions at Central Coast
terminals and Los Angeles County coastal terminals through 16Z,
and again after 03Z. Otherwise, VFR conditions are likely to
persist.
KLAX...There is a 50 percent chance of LIFR to IFR conditions
through 16Z, and after 04Z. Otherwise, VFR conditions are likely
to persist. Any east winds should remain less than 7 knots. There
is 30 percent chance of moderate low-level wind shear and
turbulence between 11Z and 14Z Saturday.
KBUR...VFR conditions are expected through the period. There is 30
percent chance of moderate low-level wind shear and turbulence
after 10Z Saturday.
&&
.MARINE...13/355 AM.
Moderate confidence in the current forecast. Higher confidence in
swell, less confidence in winds.
A marginal Small Craft Advisory (SCA) was issued for the waters
from near Point Conception to San Nicolas Island and 10 NM
offshore. There is a 50% chance of Small Craft Advisory (SCA)
level winds developing nearshore and west through northwest of
Point Sal Saturday night through Sunday night or Monday night.
Winds should diminish early next week, but there is a 30 percent
chance of gusty northeast winds affected some portion of the
nearshore waters along the Central Coast.
Inside southern California bight, gusty west to northwest winds
will increase across the Santa Barbara Channel this afternoon and
continue through late tonight. There is a 50 percent chance that
these winds could push into the western portion of the remaining
inner waters, especially west of Santa Catalina and Santa Barbara
Islands this evening. There is a 30 percent chance of gusty winds
lingering into Saturday morning across the Santa Barbara Channel.
Winds should diminish on Saturday, but gusty northeast winds are
possible nearshore from Rincon Point to Pacific Palisades Saturday
night and Sunday morning.
&&
.BEACHES...13/355 AM.
High astronomical tides could produce minor tidal overflows this
weekend and into early next week. Minor coastal flooding is
possible over low-lying coastal areas such as beach parking lots
and harbor walkways. Also, a building northwest swell will bring
increasing surf and swell over the weekend, especially along
Central Coast beaches. There is a good chance that a High Surf
Advisory may be needed for the Central Coast from late Saturday
evening into Monday afternoon or evening.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement in effect through Monday evening for
zones 34-35. (See LAXCFWLOX).
Wind Advisory in effect from 5 PM this afternoon to 3 AM PST
Saturday for zones 39-52. (See LAXNPWLOX).
Beach Hazards Statement in effect through Sunday morning for
zones 40-41-87. (See LAXCFWLOX).
Wind Advisory in effect from 10 PM this evening to 10 AM PST
Saturday for zones 53-54. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from 1 PM this afternoon to 3
AM PST Saturday for zone 650. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PST Sunday for
zones 673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SUN-THU).
Very large high tides and high surf may result in minor coastal
flooding Saturday through Monday, especially on the Central Coast.
Gusty north winds Friday night and Saturday for south Santa
Barbara Coast, I-5 corridor and possibly into the Santa Monica
Mountains. Santa Ana winds Sunday and Monday with elevated fire
weather conditions in Ventura and Los Angeles Counties.
&&
PUBLIC...DB
AVIATION...Hall
MARINE...Hall
BEACHES...Hall
SYNOPSIS...DB
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 2:12 AM PST | Small Craft Advisory | LOX | 3 days |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.